AMS Bookstore LOGO amslogo
AMS TextbooksAMS Applications-related Books
Triangulations of Oriented Matroids
Francisco Santos, University of Cantabria, Santander, Spain

Memoirs of the American Mathematical Society
2002; 80 pp; softcover
Volume: 156
ISBN-10: 0-8218-2769-3
ISBN-13: 978-0-8218-2769-7
List Price: US$56
Individual Members: US$33.60
Institutional Members: US$44.80
Order Code: MEMO/156/741
[Add Item]

Request Permissions

We consider the concept of triangulation of an oriented matroid. We provide a definition which generalizes the previous ones by Billera-Munson and by Anderson and which specializes to the usual notion of triangulation (or simplicial fan) in the realizable case.

Then we study the relation existing between triangulations of an oriented matroid \(\mathcal{M}\) and extensions of its dual \(\mathcal{M}^*\), via the so-called lifting triangulations. We show that this duality behaves particularly well in the class of Lawrence matroid polytopes. In particular, that the extension space conjecture for realizable oriented matroids is equivalent to the restriction to Lawrence polytopes of the Generalized Baues problem for subdivisions of polytopes.

We finish by showing examples and a characterization of lifting triangulations.


Graduate students and research mathematicians interested in convex and discrete geometry.

Table of Contents

  • Introduction
  • Preliminaries on oriented matroids
  • Triangulations of oriented matroids
  • Duality between triangulations and extensions
  • Subdivisions of Lawrence polytopes
  • Lifting triangulations
  • Bibliography
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia